Wildfire, Potter
- When
- March 1, 12:37 PM CST to 5:00 PM CST
- Where
- Potter forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A wildfire eight miles north of Amarillo burned eight hundred and five acres. No structures were reported damaged and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eight miles north of Amarillo burned eight hundred and five acres. No structures were reported damaged and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 1, 3:48 AM CST, 8 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CST WED MAR 1 2006 .DISCUSSION... BIG CONCERNS THIS FORECAST PERIOD IS PRECIP CHANCES TONIGHT AND THURSDAY AND AGAIN NEXT TUESDAY. BUMPED UP POP GRIDS TONIGHT TO LOW CHANCE MAINLY ACROSS THE WESTERN HALF AS COLD FRONT FORECASTED TO PUSH SOUTH ACROSS THE PANHANDLES LATER TODAY AND THIS EVENING. UPSLOPE EASTERLY FLOW AT THE SURFACE BRINGING IN LOW LEVEL MOISTURE ADVECTION AND SHORTWAVE MOVING EAST OUT OF THE SOUTHERN ROCKIES BY TONIGHT. ISENTROPIC UPGLIDE AND THE SHORTWAVE TONIGHT MAY BE ENOUGH TO TRIGGER SOME SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS...CANNOT RULE OUT STORMS COMPLETELY...TONIGHT. LINGERING SHOWERS POSSIBLE THURSDAY AS SKIES REMAIN MOSTLY CLOUDY TO CLOUDY IN THE MOIST AND COOL AIRMASS ACROSS THE FORECAST AREA AS A SURFACE RIDGE BUILDS INTO THE PANHANDLES FROM THE NORTH AND NORTHEAST. THEREFORE...INCREASED POPS TONIGHT AND THURSDAY TO AROUND SLIGHT CHANCE TO LOW CHANCE. BACKING UP A BIT...SUB-TROPICAL MID AND UPPER LEVEL MOISTURE SHOULD BE ON THE INCREASE TODAY AS UPPER FLOW CONTINUES OUT OF THE SOUTHWEST. EXPECT INCREASING HIGH AND THEN MID LEVEL CLOUDINESS TODAY. BREEZY WEST TO SOUTHWEST WINDS THIS MORNING SHOULD DIMINISH AS THE PRESSURE GRADIENT RELAXES WITH COLD FRONT MOVING INTO THE FORECAST AREA. DO NOT FEEL RED FLAG CONDITIONS WILL BE MET TODAY AS HIGHER WINDS OCCUR THIS MORNING AND LOWER RELATIVE HUMIDITIES OCCUR THIS AFTERNOON. KEPT SKIES MOSTLY CLOUDY TO CLOUDY THROUGH THE END OF THE WEEK AS LOW LEVEL MOISTURE REMAINS AND UPSLOPE SURFACE FLOW CONTINUES THROUGH FRIDAY. WEAK SHORTWAVE ENERGY EMBEDDED IN THE SOUTHWESTERLY UPPER FLOW WILL HELP TO TRIGGER SHOWERS AND PERHAPS A FEW THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY NIGHT. PRECIP EXPECTED TO END FROM WEST TO EAST SATURDAY AS SURFACE TROUGH/DRYLINE FORECASTED TO EXIT OUT OF EASTERN NM BY SATURDAY WITH A PACIFIC COLD FRONT PUSHING ACROSS THE PANHANDLES BY SATURDAY NIGHT INTO SUNDAY. NEAR OR SLIGHTLY ABOVE SEASONABLE NORMS FOR TEMPS EARLY NEXT WEEK AND DRY WITH THE EXCEPTION OF TUESDAY. THE COMBINATION OF LOW LEVEL MOISTURE STREAMING UP THE LONG WAY FROM THE RIO GRANDE INTO THE PANHANDLES ALONG WITH SURFACE TROUGH SETTING UP ALONG THE LEE OF THE ROCKIES AND A SHORTWAVE FORECASTED TO LIFT NORTHEAST FROM FAR WEST TX INTO THE PANHANDLES TUESDAY SHOULD BE ENOUGH TO GET SOME SCATTERED CONVECTION GOING TUESDAY AND ENDING TUESDAY NIGHT. THEREFORE...INSERTED LOW POPS FOR TUESDAY AND TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 79 41 59 37 / 0 30 20 20 BEAVER OK 76 38 59 37 / 0 30 20 20 BOISE CITY OK 72 33 55 33 / 0 30 20 20 BORGER TX 79 42 58 39 / 0 40 20 20 BOYS RANCH TX 78 39 62 38 / 0 40 20 20 CANYON TX 79 42 62 37 / 0 40 20 20 CLARENDON TX 83 42 58 38 / 0 30 20 20 DALHART TX 75 35 55 35 / 0 40 20 20 GUYMON OK 74 38 55 35 / 0 30 20 20 HEREFORD TX 79 41 62 36 / 0 40 20 20 LIPSCOMB TX 81 37 57 37 / 0 20 20 20 PAMPA TX 81 40 54 37 / 0 30 20 20 SHAMROCK TX 86 41 57 38 / 0 20 20 20 WELLINGTON TX 87 44 58 39 / 0 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST WED MAR 1 2006 OKZ001>003-TXZ001>020-011900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST WED MAR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY WESTERLY WINDS...WARM TEMPERATURES...AND VERY DRY FUELS WILL RESULT IN A HIGH FIRE DANGER THIS AFTERNOON. THE FIRE DANGER WILL DIMINISH AS A WEAK COLD FRONT MOVES ACROSS THE REGION FROM NORTHEAST TO SOUTHWEST LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY IN THE CENTRAL TO EASTERN TEXAS AND OKLAHOMA PANHANDLES...AND A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST. AT THIS TIME...ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. A HIGH TO VERY HIGH FIRE DANGER IS EXPECTED ON SATURDAY DUE TO THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND DRY FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496247.